Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
170 Doctors are Online

Suggest treatment for fungal infection in the vagina when diagnosed with chlamydia

User rating for this question
Excellent
Answered by

General & Family Physician
Practicing since : 1991
Answered : 2837 Questions
Question
Hi my name is Bryan. I contracted Chlamydia about 2 months ago and received treated after about 2-3 weeks of seeing the first signs of infection. When I originally went in it was for a rash that was diagnosed at the time as a fungal infection. A week later I got the call that I was negative for gonorrhea and positive for Chlamydia. After treatment my rash cleared up and all was normal for a little bit. Aside from small pimple like bumps around my buttocks area, everything has been normal until last week when the very same rash came back (although less serious this time). The rash is small red bumps in cluster, on one side of my testicles (upper thigh/groin area). I’m worried because when I tested for Chlamydia we never did any Herpes test. The doctor seemed very sure that this was not the same pattern as Herpes, which was reassuring at the time. However, upon reading more and more I found out that these rash’s are very easily confused for other things (jock itch). My question is, does Chlamydia cause rash’s? Hard to find any good pictures online of a Chlamydia rash and most of the symptoms didn’t seem to list a rash as a common syptom of Chlamydia. Even so, I’ve done two rounds of treatment with Zithromax already so the rash should not be coming back if it is Chlamydia? I did blood test today and should have results in a couple days, but emotionally the stress is wearing me down right now.
Wed, 25 Apr 2018 in Sexually Transmitted Diseases
 
 
Answered by Dr. Bonnie Berger-Durnbaugh 1 hour later
Brief Answer:
Information

Detailed Answer:
Hello XXXXXXX

The cutaneous problems caused by Chlamydia are lymphogranuloma venereum which is a lymph node/lymphatic problem, and conjunctivitis (inflammation of the conjunctiva of the eyes aka pink eye). It would be unlikely to cause the type of rash you describe. And Zithromax should take care of Chlamydia.

It's possible for people to get more than one type of infection at a time. You mention herpes, but this causes very painful tiny blisters. You would know herpes by this.

It's possible you do also have a fungal infection in addition to having had Chlamydia. If the rash is pimply, it's also possible that it is folliculitis, which can have a skin bacterial component, and the antibiotic might have cleared that up.

Without seeing the rash, it's hard to know. (And sometimes even with seeing a rash it is hard to know what it is, as you experienced before.)

I think the reason you couldn't find good images of Chlamydia rash is because this would not be a common manifestation of Chlamydia.

I think you should be good after having 2 rounds of Zithromax regarding Chlamydia. Consider getting an over the counter anti fungal and see if that helps. It can take 7-10 days for an anti fungal to work so don't worry too much if it doesn't go away right away.

If the rash is hot, tender, bright red, and spreading, then do go in to be seen as this can indicate cellulitis which is a bacterial (staph or strep) of the deeper soft tissues.

I hope this information helps.
Above answer was peer-reviewed by
 
Follow-up: Suggest treatment for fungal infection in the vagina when diagnosed with chlamydia 4 hours later
Thanks for the help! The rash is starting to look a little bit better after using Lotramin on it for the last week. I’m still worried about Herpes, although the description is slightly different from what you have told me. The rash isn’t blistering but stays red and small dots. A couple spots have had white head looking tops to them, but the white head looking ones started clearing after lotramin use and now back to a small red dot. It’s still very much there, but there is minimal pain/discomfort and none of the rash has blistered or popped as a blister would. Is it possible to have a mild case of HSV2 that doesn’t show blistering? It’s the same rash as the very first time I went to see a doctor (when he concluded it was fungal infection) although much less thick. Small red dots very similar to an ingrown hair, not blistering and not severely burning or painful. My testicles actually seem to be in more discomfort than the rash area. There is no rash on my testicles just very red and irritated look. They are a little sensitive right now. Also it’s worth noting that my stools have been very soft and most times wet like diarrhea. This has been very consistent since my initial diagnosis of Chlamydia. Hasn’t let up a whole lot in the last two months. Thanks again for the information.
 
 
Answered by Dr. Bonnie Berger-Durnbaugh 1 hour later
Brief Answer:
Thoughts on this

Detailed Answer:
I'm sorry you have been having trouble for so long.

The diarrhea is most likely due to the antibiotics. Antibiotics kill the good bacteria in the bowel to some extent, along with the bad. Some are left (of the good natural flora) and will recolonize. You can help it along with a probiotic such as Florajen 3 which you can find in the fridge section of stores like Whole Foods or even Walgreens.

HSVII is going to hurt. Herpes of any type hurt. Before the blisters come out, the area can be just red, but by now the blisters should have shown themselves.

An appearance like ingrown hairs can be folliculitis. That happens often in areas that have been shaved, but can happen elsewhere too.

Diffusely red and irritated looking scrotal skin can be due to candida (yeast). Candida is fairly ubiquitous, but as it is an opportunist, it doesn't usually take hold unless the local immunity is down or it's competitors have been killed off. The Lotrimin can help with treating that. After bathing, XXXXXXX dry and dry additionally with a blow dryer set on low (don't want to burn the already irritated skin) so that all folds and skin are fully dry. Wear loose briefs (cotton if you can) and change them if you get sweaty such as if you exercise.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Sexual Diseases

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor